MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Another similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -10.0 diopter; in the patients left eye (os) on (b)(6) 2017.The reporter stated the lens was explanted on (b)(6) 2017 due to excessive vaulting; elevated intraocular pressure; narrowing of the angle; angle closure and shallowing of the anterior chamber.The patient experienced blurry vision and pain.The lens was not exchanged for another lens.The reporter stated the cause of the event was unknown.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in a specimen cup.Visual inspection of the returned product found a piece of lens optic and haptic torn off and missing.A piece of the other haptic was torn off and missing.(b)(4).
 
Additional Manufacturer Narrative
The reporter indicated a shorter lens (13.2mm) was implanted on (b)(6) 2017 and the lens exchange resolved the problem.The lens vault was good and the intraocular pressure was normalized.The patient is doing good, with a visual acuity of 20/20.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6574198
Report Number2023826-2017-00833
Device Sequence Number10928917
Product Code MTA
UDI-Device Identifier00841542103565
UDI-Public(01)00841542103565(17)181130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
08/25/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date06/07/2017
08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;